Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 4, 2013, 11:49 AM EDT for Hillsborough County, Manatee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2013, 11:49 AM EDT (15:49 UTC)
- Expired
- Apr 4, 2013, 12:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 21 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
892 WUUS52 KTBW 041549 SVRTBW FLC057-081-041630- /O.NEW.KTBW.SV.W.0007.130404T1549Z-130404T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1149 AM EDT THU APR 4 2013 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA... MANATEE COUNTY IN WEST CENTRAL FLORIDA... * UNTIL 1230 PM EDT. * AT 1148 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LITTLE MANATEE RIVER STATE PARK...OR 16 MILES SOUTHWEST OF FISH HAWK...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUN CITY CENTER...WIMAUMA...FORT LONESOME AND ALAFIA RIVER STATE PARK. LAT...LON 2793 8206 2763 8206 2758 8243 2772 8239 TIME...MOT...LOC 1550Z 236DEG 20KT 2767 8235 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:50 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 4, 9:50 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
950 AM EDT THU APR 4 2013
...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
.FOR THE MORNING UPDATE...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER WEST CENTRAL
FLORIDA WILL PUSH EAST ACROSS THE INTERIOR PENINSULA THROUGH THE
MORNING. THE NEXT AREA OF SHOWERS AND THUNDERSTORMS OVER THE
EASTERN GULF OF MEXICO SHOULD BEGIN TO PUSH ONSHORE FROM PINELLAS
TO SARASOTA COUNTIES BETWEEN 1030 AND 11 AM. ATMOSPHERE REMAINS
VERY UNSTABLE...AND ANY BREAKS IN THE CLOUDS AND ADDITIONAL
SURFACE HEATING WILL INCREASE CONVECTIVE INSTABILITY AND INCREASE
THE RISK OF SEVERE THUNDERSTORMS...ALTHOUGH THE MAIN SEVERE
THREAT OF ORGANIZED CONVECTION WILL LIKELY OCCUR TONIGHT AS THE
STRONGEST U/L DYNAMICS MOVE OVER THE FORECAST AREA. W/V IMAGERY
INDICATES A STRONG U/L LOW ROTATING THROUGH EAST TEXAS WITH A
LARGE AREA OF DRY MID LEVEL AIR OVER THE CENTRAL GULF OF MEXICO
WHICH IS AIDING CONVECTIVE INSTABILITY AND THE SEVERE WEATHER
THREAT. VERY STRONG CONVECTION OVER THE CENTRAL GULF OF MEXICO IS
CURRENTLY OVER THE WARMEST WATERS OF THE LOOP CURRENT AND SHOULD
DECREASE IN INTENSITY AROUND NOON/EARLY AFTERNOON AS THE STORMS
PUSH EAST SOUTHEAST OVER INCREASINGLY COOLER WATER. DRIER MID
LEVEL AIR AND STRONG U/L FORCING WILL MOVE OVER WEST CENTRAL
FLORIDA THIS EVENING/OVERNIGHT WITH A SIGNIFICANT THREAT OF
ORGANIZED CONVECTIVE LINES OF STORMS DEVELOPING WITH THE POTENTIAL
FOR ROTATING UPDRAFTS. STRONG U/L DIFFLUENCE WILL BE OVER THE
REGION AS WEST CENTRAL FLORIDA WILL BE IN THE RRQ OF A HEALTHY
120KT SUBTROPICAL JET. THE ONLY NEGATIVE IS THE COOLER SHELF
WATERS OF THE EASTERN GULF OF MEXICO WHICH WILL DECREASE LOW LEVEL
INSTABILITY OVER THE EASTERN GULF...BUT THIS SHOULD EASILY BE
OVERCOME BY THE STRONG U/L DYNAMICS. CURRENT ZONES ARE ON TRACK
WITH NO UPDATE PLANNED.
&&
.AVIATION...
AN UNSETTLED PERIOD WILL CONTINUE THROUGH TONIGHT WITH THE POTENTIAL
FOR MULTIPLE ROUNDS OF SHOWERS AND STORMS. AREAS OF MVFR CEILINGS
WILL CONTINUE THIS MORNING WITH BRIEF PERIOD OF IFR CIGS POSSIBLE
NEAR THE COAST. POTENTIAL FOR STRONGER THUNDERSTORMS WILL INCREASE
THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT AHEAD OF A COLD
FRONT. WINDS WILL ALSO BE GUSTY FROM THE SOUTH AHEAD OF THIS FRONT.
MVFR CIGS WITH PERIODIC IFR CONDITIONS SHOULD BE EXPECTED TO
CONTINUE THROUGH THE OVERNIGHT HOURS FOR ALL TERMINALS. STRONG
THUNDERSTORMS SLOWLY SHIFT SOUTH LATE TONIGHT AND FRIDAY MORNING
WITH A WIND SHIFT THE NORTHWEST IN THE WAKE OF THE FRONT.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT FRIDAY FOR ENGLEWOOD
TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM EDT
FRIDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EDT FRIDAY FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...14/MROCZKAHazardous weather outlook, Apr 4, 5:08 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 508 AM EDT THU APR 4 2013 FLZ039-042-043-048>052-055>057-060>062-065-042115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 508 AM EDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA THROUGH THURSDAY AND INTO THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE STRONG AND POSSIBLY DAMAGING WINDS...HAIL...ISOLATED TORNADOES...AND FREQUENT DANGEROUS LIGHTNING STRIKES. THE ENTIRE AREA IS UNDER A SLIGHT RISK FOR SEVERE STORMS THROUGH EARLY FRIDAY MORNING. ...WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS AND REMAIN ELEVATED THROUGH FRIDAY EVENING BEHIND A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA. SEAS WILL BE UP TO 6 FEET OR HIGHER AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED TO IMPACT MAINLY THE SOUTHERN HALF OF THE AREA ON FRIDAY AS A COLD FRONT MOVES THROUGH THE PENINSULA. THE MAIN THREATS WILL BE STRONG WINDS AND DANGEROUS LIGHTNING STRIKES. ...WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS AND REMAIN ELEVATED THROUGH FRIDAY EVENING BEHIND A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA. SEAS WILL BE UP TO 6 FEET OR HIGHER AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CARLISLE
In the hours before
Special weather statement, Apr 4, 11:09 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1109 AM EDT THU APR 4 2013
FLZ051-052-055-056-060-041615-
HARDEE-POLK-HILLSBOROUGH-MANATEE-SARASOTA-
1109 AM EDT THU APR 4 2013
...STRONG THUNDERSTORMS WILL AFFECT MANATEE...NORTHWESTERN HARDEE...
NORTHWESTERN SARASOTA...SOUTHEASTERN HILLSBOROUGH AND SOUTHWESTERN
POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM RUSKIN TO 16 MILES
SOUTHWEST OF BRADENTON BEACH TO 54 MILES WEST OF VENICE...OR ALONG A
LINE EXTENDING FROM 14 MILES EAST OF DOWNTOWN SAINT PETERSBURG TO 23
MILES SOUTHWEST OF FORT DESOTO PARK TO 54 MILES WEST OF
VENICE...MOVING EAST AT 30 MPH...AND WILL AFFECT SUN CITY
CENTER...RUSKIN...ANNA MARIA ISLAND AND HOLMES BEACH...UNTIL 1215 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2752 8270 2753 8266 2757 8262 2760 8263
2762 8258 2764 8258 2779 8243 2781 8245
2781 8242 2788 8237 2789 8174 2747 8190
2707 8245 2723 8253 2744 8270 2755 8275
TIME...MOT...LOC 1508Z 270DEG 27KT 2770 8239 2734 8288
2681 8323The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:38 AM EDT | Small Craft Advisory | TBW | 41 hr | |
| Apr 4, 10:37 AM EDT | Special Marine Warning | TBW | 83 min | |
| Apr 4, 11:09 AM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 66 min |
| Apr 4, 11:18 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Sarasota | 87 min |
| Apr 4, 12:10 PM EDT | Special Marine Warning | TBW | 95 min | |
| Apr 4, 12:19 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Hillsborough, Manatee, Pinellas, Polk and 1 more | 86 min |
| Apr 4, 1:50 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 40 min |
| Apr 4, 1:56 PM EDT | Special Marine Warning | TBW | 64 min | |
| Apr 4, 2:30 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 45 min |
| Apr 4, 3:07 PM EDT | Special Weather Statement | TBW | Lee | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.